Illinois, 2013Lightning Strike in Illinois, September 19, 2013
September 19, 2013 · NWS LOT · 1 event in 1 county or zone
Lightning from thunderstorms moving across far northeastern Illinois during the morning of September 19th sparked a fire to a house in Lake Forest.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning from thunderstorms moving across far northeastern Illinois during the morning of September 19th sparked a fire to a house in Lake Forest.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 19, 5:35 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 19, 5:35 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
635 AM CDT THU SEP 19 2013
.DISCUSSION...
338 AM CDT
THE FORECAST CHALLENGES ARE CENTERED ON THE NEXT 36 HOURS AS
AN UNSEASONABLY WARM AND MOIST AIR MASS FOR LATTER SEPTEMBER IN
PLACE WILL KEEP THE POTENTIAL FOR STORMS THROUGH TODAY AND AID IN
ACTIVITY ALONG A COLD FRONT MOVING THROUGH LATER TONIGHT AND
FRIDAY.
THIS MORNING...PESKY MCV IS CENTERED OVER NORTHERN IN THIS
MORNING AFTER ITS 18-24 HOUR EASTWARD TRACK OF TROUBLE FROM
CENTRAL IA YESTERDAY MORNING. THE STORM ACTIVITY OF YESTERDAY AND
LAST NIGHT KEPT THE LOW-LEVEL WARM FRONT FROM DEVELOPING TOO
QUICKLY NORTHWARD...SO THAT IS ROUGHLY ANALYZED FROM A 1001MB LOW
ACROSS EASTERN SD THROUGH SOUTHERN MN AND INTO THE WESTERN AND
SOUTHERN FORECAST AREA. WARM AIR ADVECTION INDUCED ASCENT NORTH OF
THIS HAS ONCE AGAIN SPARKED CONVECTION IN THE FAST PACED WSW MID-
LEVEL FLOW EARLY THIS MORNING...THIS TIME ACROSS SW WI/NE IA/NW
IL. A SUBTLE SHORT WAVE IS NOTED IN WATER VAPOR AND ANALYZED BY
HIGH RES MODELS AS WELL. AS THE LOW-LEVEL JET AND ASSOCIATED
MOISTURE TRANSPORT VEER EASTWARD THIS MORNING...SOME OF THIS
ACTIVITY SHOULD FEED ON INSTABILITY AND TRAVERSE THE FORECAST AREA
AHEAD OF THE WAVE. AMDAR SOUNDING FROM ROCKFORD EARLY THIS MORNING
SHOWED 1300 J/KG OF ELEVATED CAPE WHEN LIFTING FROM 850MB...SO
SOME FUEL THERE FOR STORMS AND POSSIBLY A COUPLE STRONGER ONES
CAPABLE OF SMALL HAIL...GUSTY WINDS...AND VERY EFFICIENT RAINFALL.
EXPECT THE ACTIVITY TO MOVE MAINLY EAST OF THE FORECAST AREA BY
LATE MORNING/EARLY AFTERNOON WITH WARM AIR ADVECTION CLOUDS
SCATTERING.
THIS AFTERNOON...THE THERMAL RIDGE AHEAD OF THE SYSTEM COLD FRONT
DEVELOPS NORTHEAST OVER THE AREA THIS PERIOD AND IS ROBUST FOR
THIS TIME OF YEAR...WITH 850MB TEMPERATURES OF 18C-20C FROM EAST
TO WEST ACROSS THE CWA. LOCAL CLIMATOLOGY SUPPORTS HIGHS AROUND
90...OR IN OTHER WORDS WITHIN 5F OF RECORD HIGHS FOR TODAY. SOME
OF THE MORNING CLOUDS...ESPECIALLY ACROSS THE NORTHEAST FORECAST
AREA WHERE THEY MAY LAST THE LONGEST...WILL HINDER THAT SOME.
OTHERWISE GOING FORECAST HIGHS CONTINUE TO LOOK GOOD AND ARE
SUPPORTED BY SOME OF THE BEST VERIFYING GUIDANCE ON WARM DAYS
WITHIN THIS PAST MONTH. IF STORMS FESTER FOR LONGER THIS
MORNING AND CONTINUE INTO AFTERNOON...THEN GOING FORECAST IS TOO
HIGH BY SEVERAL DEGREES. WHILE MLCAPES ARE FORECAST TO BUILD TO
2000-2500 J/KG ACROSS THE CWA LIKELY ERODING CIN BY MID TO LATE
AFTERNOON...THE FOCUS OF PRE-FRONTAL CONVERGENCE AND SHORT WAVE
ENERGY STILL MAINLY LOOKS TO BE AFTER 00Z. BUT THIS IS A HIGH PWAT
WARM SECTOR WITH LIMITED CAPPING AND AS YESTERDAY SHOWED...EVEN
SOMETHING SUBTLE CAN CAUSE PROBLEMS. SO START INCHING UP POPS IN
THE WESTERN CWA LATE THIS AFTERNOON. IF STORMS CAN MAKE IT IN THAT
EARLY...SCATTERED SEVERE POTENTIAL IS THERE GIVEN JUST THE
INSTABILITY AND PWATS.
TONIGHT AND FRIDAY...THE SURFACE LOW WILL DEVELOP NORTHEASTWARD
INTO ONTARIO TONIGHT STEERING THE COLD FRONT INTO THE WESTERN
FORECAST AREA LIKELY BY AROUND DAYBREAK FRIDAY. FOCUS FOR
CONVECTION REMAINS GOOD...ESPECIALLY FOR THE WESTERN FORECAST AREA
THIS EVE INTO EARLY OVERNIGHT. A SCATTERED SEVERE THREAT EXISTS
EVEN WITH MARGINAL DEEP LAYER SHEAR. MUCH LIKE YESTERDAY...THE
THREATS FROM LIKELY MULTI-CELL OR SOMEWHAT LINEAR ACTIVITY THAT
COULD REACH SEVERE LIMITS WOULD BE VERY HEAVY RAINFALL...GUSTY
WINDS...AND HAIL. SOME INDICATION IN BOTH THE 19.00 NAM AND GFS
THAT THE BEST DEEP CONVERGENCE SORT OF SPLITS THE EASTERN FORECAST
AREA AS THE BOUNDARY ADVANCES...AND SEVERAL CONVECTIVE ALLOWING
GUIDANCE MEMBERS DO SHOW A GENERAL DECREASE IN REFLECTIVITY INTO
THE OVERNIGHT. THINK THAT MAY BE A LITTLE TOO EAGER TO DIMINISH
CONVECTION GIVEN THE PWATS AT TWO STANDARD DEVIATIONS ABOVE NORMAL
AND A WELL-DEFINED COLD FRONT MOVING INTO THAT AIR MASS. SO STILL
HAVE MAINTAINED HIGH POPS EVEN FURTHER EAST LATE INTO THE NIGHT
AND INTO FRIDAY MORNING. DID ADD MENTION OF HEAVY RAIN IN THE
WESTERN FORECAST AREA GIVEN THE HIGH LIKELIHOOD OF RAIN IN A MOIST
AND REPLENISHING AIR MASS. THANKFULLY THAT AREA DID NOT RECEIVE
THE HIGHER RAIN YESTERDAY. A REGENERATION OF STRONGER CONVECTION
ON FRIDAY LOOKS POSSIBLE...BUT MAINLY EAST OF THE FORECAST AREA ON
THE MEAN OF MODEL GUIDANCE. COULD SEE A LITTLE SLOW DOWN
AGAIN...BUT AT THIS POINT NOT TOO CONCERNED ON A SEVERE THREAT
FRIDAY IN OUR CWA. MORE SO IT WOULD STILL BE THE HEAVY RAIN
POTENTIAL. MILD TEMPERATURES TONIGHT LOOK TO CLIMB TO THE MID 70S
TO 80 ON FRIDAY AS THE COLD AIR ADVECTION ENSUES ALOFT.
SATURDAY AND BEYOND...GIVEN ACTIVE SHORT TERM WEATHER HAVE GONE
WITH A SMART CONSENSUS BLEND DURING THIS TIME. WITH 850MB
TEMPERATURES FORECAST BY THE NAM/GFS/EC OF 3C-5C OVER LAKE MI...SOME
LAKE EFFECT CLOUDS ARE LIKELY SATURDAY NIGHT INTO EARLY SUNDAY
INTO NW IN/NE IL AS THE WINDS VEER NNE OVER THE LAKE. OVER LAND
SATURDAY NIGHT CONDITIONS SHOULD BE CLOSER TO CALM. SO THAT SPELLS
WHAT COULD BE QUITE AN IMPRESSIVE TEMPERATURE CONTRAST ACROSS
CHICAGOLAND AND HAVE THAT AT ALMOST 20F IN THE FORECAST SUNDAY
MORNING...WITH LOWS AROUND 39F IN AURORA WHILE 58F DOWNTOWN
CHICAGO. THE SURFACE HIGH MOVES EASTWARD EARLY NEXT WEEK WITH VERY
GRADUALLY DEVELOPING WARM AIR ADVECTION. TEMPERATURES ARE FORECAST
TO INCH UP A COUPLE DEGREES EACH DAY.
MTF
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 12Z...
* SCATTERED SHRA/TSRA DURG THE MORNING HOURS. CIGS/VIS OCNLLY
LOWERING TO IFR OR LOWER END MVFR.
* ANOTHER ROUND OF SHRA/TSRA POSSIBLE LATE TONIGHT WITH COLD
FRONT PASSAGE.
* SLY-SSWLY WINDS GUSTING TO 20-25KT FROM LATE MORNING TO EARLY
EVENING...SHIFTING TO NWLY LATE MORNING OR EARLY AFTERNOON
TOMORROW.
KREIN
//DISCUSSION...UPDATED 12Z...
PRIMARY CONCERNS THROUGH THE PERIOD WILL BE PERIODIC CHANCES FOR
ADDITIONAL SHRA/TSRA AND SLY-SSWLY WINDS GUSTING TO 20-25 KT.
THE REGION REMAINS UNDER WARM/MOIST ADVECTION WITH SLY FLOW AT THE
SFC AND SWLY FLOW THROUGH THE LOWEST 10KFT ABOVE THE SFC LAYER.
WHILE THE STRONGEST WARM ADVECTION AND ISENTROPIC LIFT REMAINS TO
THE WEST...OVER THE UPPER MISSOURI VALLEY TO THE MIDDLE
MISSISSIPPI VALLEY. THE BROAD AREA OF WARM ADVECTION AND LIFT WILL
KEEP THE CHANCES FOR SCT THUNDER OVER THE AREA FOR THE NEXT FEW
HOURS...HOWEVER...GIVED THE LACK OF A SPECIFIC FOCUSING
MECHANISM...THE ACTIVITY WILL BE SCATTERED AND LIKELY WILL NOT
IMPACT THE TERMINALS FOR A SOLID BLOCK OF TIME. SO...WILL KEEP THE
VCSH AND TEMPO GROUPS IN THE FORECAST...BUT CONFIDENCE REMAINS LOW
AS TO THE EXACT TIMING OF DIRECT IMPACT ON THE TERMINALS. THE
OTHER SIGNIFICANT CHANCE FOR THUNDER WILL COME THIS EVENING AND
THROUGH THE NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. FOR
THE EVENING HOURS...THE ACTIVITY...ONCE AGAIN...WILL LIKELY BE
MORE SCATTERED...BUT AS THE COLD FRONT APPROACHES...THE ACTIVITY
SHOULD SOLIDIFY WITH A PERIOD OF PREVAILING THUNDER LIKELY. AT
THIS POINT...THE BEST CHANCE FOR PREVAILING THUNDER SHOULD BE JUST
AFTER MIDNIGHT AND INTO THE EARLY MORNING HOURS. THERE SHOULD THEN
BE A PERIOD OF SOME TRAILING STRATIFORM RAIN WITH LOWER END MVFR
OR POSSIBLY IFR CIGS DEVELOPING FOR THE PRE-DAWN HOURS.
FOR WINDS...THERE IS LITTLE CHANGE TO THE GOING FORECAST. WINDS
SHOULD REMAIN SLY THROUGH THE MORNING AT ARND 10KT...AWAY FROM
THUNDER. SOME LOCALLY HIGHER GUSTS ARE POSSIBLY INVOF THUNDER. WITH
DAYTIME WARMING AND SOME BREAKING UP OF CLOUD COVER...HIGHER GUSTS
SHOULD MIX DOWN TO THE SFC AND FREQUENT GUSTS TO ARND 20KT SHOULD
PREVAIL FROM LATE MORNING THROUGH EARLY EVENING. AS THE FRONTAL
TROUGH APPROACHES THE MISSISSIPPI RIVER LATER TODAY...WIND
DIRECTION SHOULD VEER A LITTLE WEST OF SOUTH TO 200-210 DEGREES
BEFORE SHIFTING TO NWLY WITH THE FROPA.
KREIN
//ORD AND MDW CONFIDENCE...UPDATED 12Z...
* LOW CONFIDENCE IN TIMING AND COVERAGE OF TSRA THIS MORNING.
* HIGHER CONFIDENCE IN TSRA PROBABILITY AND COVERAGE LATE TONIGHT.
* MEDIUM TO HIGH CONFIDENCE IN WIND TRENDS.
* MEDIUM CONFIDENCE IN CIG TRENDS.
KREIN
//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...
FRIDAY NIGHT THROUGH WEDNESDAY...VFR. WX NIL.
KREIN
&&
.MARINE...
300 AM CDT
AN AREA OF LOW PRESSURE CENTERED OVER THE EASTERN DAKOTAS WILL
WEAKEN SLIGHTLY AND TRACK NORTHEAST TO WESTERN ONTARIO BY THIS
EVENING. SOUTHERLY WINDS TO AROUND 25 KT WILL PERSIST OVER THE
LAKE AS THE THE LOW DEEPEN FURTHER AND TRACKS NORTHEAST INTO
NORTHERN QUEBEC BY SATURDAY MORNING. AN ASSOCIATED COLD FRONT WILL
SWEEP ACROSS LAKE MICHIGAN FRIDAY AFTERNOON AND EVENING...WITH
WINDS GRADUALLY VEERING FROM SOUTHWESTERLY TO NORTHWESTERLY
AND...ULTIMATELY NORTHEASTERLY...AS A LARGE AREA OF HIGH PRESSURE
BUILDS IN BEHIND THE FRONT. IN THE COLD ADVECTION BEHIND THE
FRONT...NORTHWEST TO NORTH WINDS WILL REDEVELOP...WITH SOME
OCCASIONAL GUSTS TO 30KT POSSIBLE FRIDAY NIGHT.
KREIN
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 19, 3:27 AM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
427 AM CDT THU SEP 19 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
200930-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
427 AM CDT THU SEP 19 2013 /527 AM EDT THU SEP 19 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...A FEW MAY BE SEVERE WITH: VERY HEAVY RAINFALL.
DAMAGING WIND GUSTS. LARGE HAIL.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS EARLY THIS MORNING WILL DECREASE IN
COVERAGE THIS AFTERNOON. A FEW OF THESE MAY NEAR SEVERE LIMITS.
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH HIGHER
LIKELIHOOD AFTER DARK THIS EVENING INTO OVERNIGHT. THE OVERALL
BEST CHANCE TODAY TO SEE SEVERE WEATHER WILL ALSO BE THIS
EVENING INTO EARLY OVERNIGHT ACROSS NORTH CENTRAL ILLINOIS.
THIS AREA ALSO HAS THE HIGHER CHANCES OF SEEING SOME HEAVY
RAINFALL...ALTHOUGH THAT POTENTIAL EXISTS IN NORTHEAST ILLINOIS
AND NORTHWEST INDIANA TOO.
DISCUSSION:
AN UNSEASONABLY WARM AND MOIST AIR MASS FOR LATTER SEPTEMBER
HAS CREATED A MODEST AMOUNT OF INSTABILITY FOR STORMS TO
DEVELOP IN. THE BETTER FOCUS FOR STORM DEVELOPMENT WILL HAPPEN
TONIGHT AS A COLD FRONT NEARS AND MOVES INTO THE AREA. WITH THE
ABUNDANCE OF DEEP MOISTURE...HEAVY RAIN WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS ARE LIKELY ON FRIDAY MORNING AREA WIDE AND MAINLY
EAST OF INTERSTATE 55 ON FRIDAY AFTERNOON. A FEW STRONGER STORMS
ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON INTO
TONIGHT...MAINLY ACROSS NORTH CENTRAL ILLINOIS.
&&
LMZ740>745-200930-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
427 AM CDT THU SEP 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL OCCUR THIS MORNING FOLLOWED BY A
CHANCE THIS AFTERNOON. STORM CHANCES WILL INCREASE THROUGH THE
EVENING BECOMING LIKELY OVERNIGHT. SOME OF THE STORMS THROUGH
TODAY AND TONIGHT MAY PRODUCE GUSTS TO OR IN EXCESS OF 35 KNOTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS ARE LIKELY FRIDAY MORNING WITH A CHANCE IN THE
AFTERNOON. SOME MAY PRODUCE GUSTS TO OR IN EXCESS OF 35 KNOTS.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-200930-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
427 AM CDT THU SEP 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL OCCUR TODAY. STORM CHANCES WILL THEN
INCREASE TONIGHT. SOME OF THE STORMS THROUGH TODAY AND TONIGHT
MAY PRODUCE GUSTS IN EXCESS OF 35 KNOTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS ARE LIKELY FRIDAY MORNING WITH A CHANCE IN THE
AFTERNOON. SOME MAY PRODUCE GUSTS IN EXCESS OF 35 KNOTS.
&&
MTF
In the hours before
Local storm report, Sep 19, 3:38 AM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
438 AM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG SANDWICH 41.65N 88.62W
09/18/2013 DE KALB IL LAW ENFORCEMENT
POWER LINES DOWN AT LATHAM ST AND RAILROAD ST FROM
THUNDERSTORMS.
0305 PM TSTM WND GST OTTAWA 41.35N 88.84W
09/18/2013 E55.00 MPH LA SALLE IL DEPT OF HIGHWAYS
LARGE TREE DOWN NEAR INTERSECTION OF IL 23 AND ROUTE 6.
POWER LINES WERE BROUGHT DOWN FROM THIS TREE FALLING.
WIND GUSTS WERE ESTIMATED TO BE GREATER THAN 55 MPH.
0715 PM HEAVY RAIN 4 NE BROOKFIELD 41.87N 87.79W
09/18/2013 M1.67 INCH COOK IL COCORAHS
CONTINUOUS LIGHTNING AND THUNDER, CLEARING TO THE WEST.
0738 PM HEAVY RAIN RIVER GROVE 41.92N 87.84W
09/18/2013 E1.57 INCH COOK IL PUBLIC
REPORT VIA TWITTER.
0747 PM HEAVY RAIN BERWYN 41.84N 87.79W
09/18/2013 M1.61 INCH COOK IL TRAINED SPOTTER
FORMER NWS EMPLOYEE.
0805 PM HEAVY RAIN 2 NNW BURNHAM 41.66N 87.55W
09/18/2013 M1.54 INCH COOK IL COCORAHS
RAIN FELL 55 MINUTES.
0830 PM HEAVY RAIN 4 NE BROOKFIELD 41.88N 87.80W
09/18/2013 M1.75 INCH COOK IL COCORAHS
0851 PM HAIL LAKEVIEW 41.94N 87.65W
09/18/2013 M1.00 INCH COOK IL NWS EMPLOYEE
0901 PM HEAVY RAIN HARWOOD HEIGHTS 41.97N 87.81W
09/18/2013 M1.11 INCH COOK IL COCORAHS
HAIL RANGED FROM PEA TO PENNY SIZE.
0911 PM FLOOD CHICAGO 41.88N 87.63W
09/18/2013 COOK IL NWS EMPLOYEE
PORTIONS OF LAKESHORE DRIVE BETWEEN FULLERTON AND
DIVERSEY HAS STANDING WATER AND MAY BE IMPASSABLE.
0915 PM HEAVY RAIN 2 NNW BURNHAM 41.66N 87.55W
09/18/2013 E2.55 INCH COOK IL COCORAHS
0935 PM HEAVY RAIN WHITING 41.68N 87.49W
09/18/2013 M3.20 INCH LAKE IN TRAINED SPOTTER
0941 PM HEAVY RAIN VALPARAISO 41.48N 87.05W
09/18/2013 E1.63 INCH PORTER IN PUBLIC
AT VALPARAISO UNIVERSITY 1.50 FROM 844PM TO 944PM.
RAINFALL WITH STORM 1.63. REPORT VIA TWITTER
0941 PM HEAVY RAIN VALPARAISO 41.48N 87.05W
09/18/2013 M1.55 INCH PORTER IN OFFICIAL NWS OBS
0945 PM FLOOD HAMMOND 41.62N 87.49W
09/18/2013 LAKE IN LAW ENFORCEMENT
WATER FLOWING ACROSS CLINE AVENUE IN HAMMOND, BUT STILL
PASSABLE.
1000 PM FLOOD CHICAGO 41.88N 87.63W
09/18/2013 COOK IL LAW ENFORCEMENT
RAMP TO INTERSTATE 290 AT EXIT 52 HAD BEEN FLOODED, BUT
WAS STILL PASSABLE.
1000 PM FLOOD CHICAGO 41.88N 87.63W
09/18/2013 COOK IL LAW ENFORCEMENT
INTERSTATE 90 AND 94 HAD BEEN BEEN REPORTED FLOODED OVER
ROOSEVELT ROAD.
&&
MTFLocal storm report, Sep 19, 3:52 AM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
452 AM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG PARK RIDGE 42.01N 87.84W
09/18/2013 COOK IL PUBLIC
ESTIMATED TIME PER RADAR AND REPORT. LARGE TREE LIMB OVER
ONE FOOT IN DIAMETER DOWNED.
&&
MTFLocal storm report, Sep 19, 3:53 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
453 AM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN HARWOOD HEIGHTS 41.97N 87.81W
09/18/2013 M1.11 INCH COOK IL COCORAHS
DELAYED REPORT. OCCURRED DURING THURSDAY EVENING.
&&
MTFLocal storm report, Sep 19, 4:00 AM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
500 AM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HEAVY RAIN 2 NE GRIFFITH 41.54N 87.40W
09/19/2013 M3.72 INCH LAKE IN MESONET
OCCURRED MAINLY BETWEEN 7 PM AND MIDNIGHT PER RADAR.
0400 AM HEAVY RAIN 3 NW MERRILLVILLE 41.50N 87.37W
09/19/2013 M2.80 INCH LAKE IN MESONET
OCCURRED MAINLY BETWEEN 7 PM AND MIDNIGHT PER RADAR.
0400 AM HEAVY RAIN 1 ENE HOBART 41.54N 87.25W
09/19/2013 M2.72 INCH LAKE IN MESONET
OCCURRED MAINLY BETWEEN 7 PM AND MIDNIGHT PER RADAR.
0400 AM HEAVY RAIN SOUTH HAVEN 41.54N 87.13W
09/19/2013 M2.66 INCH PORTER IN MESONET
0400 AM HEAVY RAIN 2 W BURNHAM 41.64N 87.58W
09/19/2013 M1.61 INCH COOK IL MESONET
OCCURRED MAINLY BETWEEN 5 PM AND 10 PM PER RADAR.
0400 AM HEAVY RAIN PORTER 41.63N 87.08W
09/19/2013 M1.12 INCH PORTER IN MESONET
&&
MTFLocal storm report, Sep 19, 4:01 AM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
501 AM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG SANDWICH 41.65N 88.62W
09/18/2013 DE KALB IL LAW ENFORCEMENT
POWER LINES DOWN AT LATHAM ST AND RAILROAD ST FROM
THUNDERSTORMS.
0305 PM TSTM WND GST OTTAWA 41.35N 88.84W
09/18/2013 E55.00 MPH LA SALLE IL DEPT OF HIGHWAYS
LARGE TREE DOWN NEAR INTERSECTION OF IL 23 AND ROUTE 6.
POWER LINES WERE BROUGHT DOWN FROM THIS TREE FALLING.
WIND GUSTS WERE ESTIMATED TO BE GREATER THAN 55 MPH.
0700 PM TSTM WND DMG PARK RIDGE 42.01N 87.84W
09/18/2013 COOK IL PUBLIC
ESTIMATED TIME PER RADAR AND REPORT. LARGE TREE LIMB OVER
ONE FOOT IN DIAMETER DOWNED.
0715 PM HEAVY RAIN 4 NE BROOKFIELD 41.87N 87.79W
09/18/2013 M1.67 INCH COOK IL COCORAHS
CONTINUOUS LIGHTNING AND THUNDER, CLEARING TO THE WEST.
0738 PM HEAVY RAIN RIVER GROVE 41.92N 87.84W
09/18/2013 E1.57 INCH COOK IL PUBLIC
REPORT VIA TWITTER.
0747 PM HEAVY RAIN BERWYN 41.84N 87.79W
09/18/2013 M1.61 INCH COOK IL TRAINED SPOTTER
FORMER NWS EMPLOYEE.
0805 PM HEAVY RAIN 2 NNW BURNHAM 41.66N 87.55W
09/18/2013 M1.54 INCH COOK IL COCORAHS
RAIN FELL 55 MINUTES.
0830 PM HEAVY RAIN 4 NE BROOKFIELD 41.88N 87.80W
09/18/2013 M1.75 INCH COOK IL COCORAHS
0851 PM HAIL LAKEVIEW 41.94N 87.65W
09/18/2013 M1.00 INCH COOK IL NWS EMPLOYEE
0901 PM HEAVY RAIN HARWOOD HEIGHTS 41.97N 87.81W
09/18/2013 M1.11 INCH COOK IL COCORAHS
HAIL RANGED FROM PEA TO PENNY SIZE.
0911 PM FLOOD CHICAGO 41.88N 87.63W
09/18/2013 COOK IL NWS EMPLOYEE
PORTIONS OF LAKESHORE DRIVE BETWEEN FULLERTON AND
DIVERSEY HAS STANDING WATER AND MAY BE IMPASSABLE.
0915 PM HEAVY RAIN 2 NNW BURNHAM 41.66N 87.55W
09/18/2013 E2.55 INCH COOK IL COCORAHS
0935 PM HEAVY RAIN WHITING 41.68N 87.49W
09/18/2013 M3.20 INCH LAKE IN TRAINED SPOTTER
0941 PM HEAVY RAIN VALPARAISO 41.48N 87.05W
09/18/2013 E1.63 INCH PORTER IN PUBLIC
AT VALPARAISO UNIVERSITY 1.50 FROM 844PM TO 944PM.
RAINFALL WITH STORM 1.63. REPORT VIA TWITTER
0941 PM HEAVY RAIN VALPARAISO 41.48N 87.05W
09/18/2013 M1.55 INCH PORTER IN OFFICIAL NWS OBS
0945 PM FLOOD HAMMOND 41.62N 87.49W
09/18/2013 LAKE IN LAW ENFORCEMENT
WATER FLOWING ACROSS CLINE AVENUE IN HAMMOND, BUT STILL
PASSABLE.
1000 PM FLOOD CHICAGO 41.88N 87.63W
09/18/2013 COOK IL LAW ENFORCEMENT
INTERSTATE 90 AND 94 HAD BEEN BEEN REPORTED FLOODED OVER
ROOSEVELT ROAD.
1000 PM HEAVY RAIN HARWOOD HEIGHTS 41.97N 87.81W
09/18/2013 M1.11 INCH COOK IL COCORAHS
DELAYED REPORT. OCCURRED DURING THURSDAY EVENING.
1000 PM FLOOD CHICAGO 41.88N 87.63W
09/18/2013 COOK IL LAW ENFORCEMENT
RAMP TO INTERSTATE 290 AT EXIT 52 HAD BEEN FLOODED, BUT
WAS STILL PASSABLE.
0400 AM HEAVY RAIN 3 NW MERRILLVILLE 41.50N 87.37W
09/19/2013 M2.80 INCH LAKE IN MESONET
OCCURRED MAINLY BETWEEN 7 PM AND MIDNIGHT PER RADAR.
0400 AM HEAVY RAIN 1 ENE HOBART 41.54N 87.25W
09/19/2013 M2.72 INCH LAKE IN MESONET
OCCURRED MAINLY BETWEEN 7 PM AND MIDNIGHT PER RADAR.
0400 AM HEAVY RAIN SOUTH HAVEN 41.54N 87.13W
09/19/2013 M2.66 INCH PORTER IN MESONET
0400 AM HEAVY RAIN 2 W BURNHAM 41.64N 87.58W
09/19/2013 M1.61 INCH COOK IL MESONET
OCCURRED MAINLY BETWEEN 5 PM AND 10 PM PER RADAR.
0400 AM HEAVY RAIN PORTER 41.63N 87.08W
09/19/2013 M1.12 INCH PORTER IN MESONET
0400 AM HEAVY RAIN 2 NE GRIFFITH 41.54N 87.40W
09/19/2013 M3.72 INCH LAKE IN MESONET
OCCURRED MAINLY BETWEEN 7 PM AND MIDNIGHT PER RADAR.
&&
MTFLocal storm report, Sep 19, 4:16 AM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
516 AM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG SANDWICH 41.65N 88.62W
09/18/2013 DE KALB IL LAW ENFORCEMENT
POWER LINES DOWN AT LATHAM ST AND RAILROAD ST FROM
THUNDERSTORMS.
0305 PM TSTM WND GST OTTAWA 41.35N 88.84W
09/18/2013 E55.00 MPH LA SALLE IL DEPT OF HIGHWAYS
LARGE TREE DOWN NEAR INTERSECTION OF IL 23 AND ROUTE 6.
POWER LINES WERE BROUGHT DOWN FROM THIS TREE FALLING.
WIND GUSTS WERE ESTIMATED TO BE GREATER THAN 55 MPH.
0700 PM TSTM WND DMG PARK RIDGE 42.01N 87.84W
09/18/2013 COOK IL PUBLIC
ESTIMATED TIME PER RADAR AND REPORT. LARGE TREE LIMB OVER
ONE FOOT IN DIAMETER DOWNED.
0738 PM HEAVY RAIN RIVER GROVE 41.92N 87.84W
09/18/2013 E1.57 INCH COOK IL PUBLIC
REPORT VIA TWITTER.
0747 PM HEAVY RAIN BERWYN 41.84N 87.79W
09/18/2013 M1.61 INCH COOK IL TRAINED SPOTTER
FORMER NWS EMPLOYEE.
0851 PM HAIL LAKEVIEW 41.94N 87.65W
09/18/2013 M1.00 INCH COOK IL NWS EMPLOYEE
0901 PM HEAVY RAIN HARWOOD HEIGHTS 41.97N 87.81W
09/18/2013 M1.11 INCH COOK IL COCORAHS
HAIL RANGED FROM PEA TO PENNY SIZE.
0911 PM FLOOD CHICAGO 41.88N 87.63W
09/18/2013 COOK IL NWS EMPLOYEE
PORTIONS OF LAKESHORE DRIVE BETWEEN FULLERTON AND
DIVERSEY HAS STANDING WATER AND MAY BE IMPASSABLE.
0915 PM HEAVY RAIN 2 NNW BURNHAM 41.66N 87.55W
09/18/2013 E2.55 INCH COOK IL COCORAHS
0935 PM HEAVY RAIN WHITING 41.68N 87.49W
09/18/2013 M3.20 INCH LAKE IN TRAINED SPOTTER
0941 PM HEAVY RAIN VALPARAISO 41.48N 87.05W
09/18/2013 E1.63 INCH PORTER IN PUBLIC
AT VALPARAISO UNIVERSITY 1.50 FROM 844PM TO 944PM.
RAINFALL WITH STORM 1.63. REPORT VIA TWITTER
0945 PM FLOOD HAMMOND 41.62N 87.49W
09/18/2013 LAKE IN LAW ENFORCEMENT
WATER FLOWING ACROSS CLINE AVENUE IN HAMMOND, BUT STILL
PASSABLE.
1000 PM FLOOD CHICAGO 41.88N 87.63W
09/18/2013 COOK IL LAW ENFORCEMENT
RAMP TO INTERSTATE 290 AT EXIT 52 HAD BEEN FLOODED, BUT
WAS STILL PASSABLE.
1000 PM FLOOD CHICAGO 41.88N 87.63W
09/18/2013 COOK IL LAW ENFORCEMENT
INTERSTATE 90 AND 94 HAD BEEN BEEN REPORTED FLOODED OVER
ROOSEVELT ROAD.
0400 AM HEAVY RAIN 1 ENE HOBART 41.54N 87.25W
09/19/2013 M2.72 INCH LAKE IN MESONET
OCCURRED MAINLY BETWEEN 7 PM AND MIDNIGHT PER RADAR.
0400 AM HEAVY RAIN SOUTH HAVEN 41.54N 87.13W
09/19/2013 M2.66 INCH PORTER IN MESONET
0400 AM HEAVY RAIN PORTER 41.63N 87.08W
09/19/2013 M1.12 INCH PORTER IN MESONET
0400 AM HEAVY RAIN 2 NE GRIFFITH 41.54N 87.40W
09/19/2013 M3.72 INCH LAKE IN MESONET
OCCURRED MAINLY BETWEEN 7 PM AND MIDNIGHT PER RADAR.
0400 AM HEAVY RAIN 3 NW MERRILLVILLE 41.50N 87.37W
09/19/2013 M2.80 INCH LAKE IN MESONET
OCCURRED MAINLY BETWEEN 7 PM AND MIDNIGHT PER RADAR.
&&
MTFLightning, Lake
- When
- September 19, 7:25 AM CST
- Where
- Lake County, 0.59 mi ESE of Forest Lake
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 42.266, -87.840
Lightning struck a house in the 300 block of Ravine Park Drive punching a hole in the roof and damaging a third story bedroom. No one was injured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Indiana, September 19, 20132 deaths · 1 injured · $75,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Iowa, September 19, 2013$2.3 million · 1.75 in hail · 65 events
- Heat in California, September 19, 20131 death · 1 event
- Hail and Damaging Winds in Wisconsin, September 19, 2013$7.1 million · 1 in hail · 14 events
- Flooding and High Wind in Guam, September 19 to 20, 2013$1.1 million · 52 kt wind · 4 events
- Hail and Damaging Winds in Minnesota, September 19, 20131 injured · $205,000 · 2 in hail · 27 events
- Hail and Damaging Winds in Iowa, September 19, 2013$215,000 · 1 in hail · 23 events
- Flash Flooding and Flood in Texas, September 19 to 20, 20133 injured · $75,000 · 4 events
- Flash Flooding in Texas, September 19, 2013$45,000 · 6 events
- Damaging Winds in Missouri, September 19, 2013$50,000 · 56 kt wind · 2 events
- Hail and Damaging Wind in Oklahoma, September 19, 2013$20,000 · 65 kt wind · 3 events
- Flash Flooding and Flood in Texas, September 19 to 20, 201312 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478304.